MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACC 2.0MM COCR CABLE W/CLAMP; CERCLAGE, FIXATION

SMITH & NEPHEW, INC. ACC 2.0MM COCR CABLE W/CLAMP; CERCLAGE, FIXATION
Model Number 71340007
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an internal fixation of femoral fracture, two accord cables were broke inside the patient.A backup device was available to complete the surgery.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
It was reported that during an internal fixation of femoral fracture, two accord cables were broke inside the patient.A backup device was available to complete the surgery.No other complications were reported.The affected complaint device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.Some of the strands on the cable are fractured and frayed.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.No medical documents were received for investigation.The surgical technique for this device warns, ¿do not use another torque-limiting screwdriver handle or standard screwdriver handle as this may apply an inappropriate amount of torque to the screw head causing breakage.¿ therefore, the use of excessive torque as the likely cause of the device breakage cannot be ruled out.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
ACC 2.0MM COCR CABLE W/CLAMP
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10171577
Report Number1020279-2020-02552
Device Sequence Number11342368
Product Code JDQ
UDI-Device Identifier03596010485731
UDI-Public03596010485731
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031162
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71340007
Device Catalogue Number71340007
Device Lot Number19CSM0504
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer06/18/2020
09/22/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date06/18/2020
09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR